Paracetamol

Paracetamol is a drug used as an analgesic (pain reliever) and as an antipyretic (to reduce fever). Paracetamol (acetaminophen) is often called Tachipirina, as this is its most widespread trade name: however, it should not be forgotten that there are numerous other trade names, such as Efferalgan, Acetamol, Codamol and many others.

Paracetamol or acetaminophen (chemical name N-acetyl-para-aminophenol) is the active metabolite of phenacetin.
Paracetamol increases the threshold to painful stimuli, exerting an analgesic effect against pain of different causes and etiology.

It is available without a prescription and is used as a common self-prescription pain reliever (although reimbursement of 1000 mg acetaminophen is possible if certain conditions exist and when prescribed by prescription). The drug is available in fixed-dose combinations with narcotic and non-narcotic analgesics (including aspirin and other salicylates, barbiturates, caffeine) in preparations for vascular migraine, insomnia, toothache, antihistamines , antitussives, decongestants, expectorants, in cold and flu preparations and in treatments for sore throat.

The most used dosages of paracetamol in single preparation are 500 mg and 1000 mg. Paracetamol represents a valid alternative to aspirin and other anti-inflammatories such as ibuprofen (momnet, Brufen, Nurofen), ketoprofen (Oki, Ketodolo, Arthrosilene, Fastum Gel), naproxen (Naprosyl, Momendol, Naproxene), nimesulide (Algimesil, Aulin, Ledoren), diclofenac (Voltaren, Dicloreum) as an analgesic-antipyretic compound; however, its anti-inflammatory effects are very low when compared with pure anti-inflammatories.

In fact, although paracetamol is indicated in the treatment of pain in patients with non-inflammatory osteoarthritis, it does not represent an adequate substitute for non-steroidal anti-inflammatory drugs (NotSteroidal Anti-Inflammatory Drugs, NSAIDs) in chronic inflammatory conditions such as rheumatoid arthritis. Paracetamol is well tolerated and is associated with a low incidence of gastrointestinal side effects, which instead affects all other anti-inflammatory drugs, which can cause gastritis and gastric or duodenal ulcers.

However, an acute overdose of Tachipirina can cause severe liver damage and cases of accidental or deliberate intoxication are continuously increasing, especially for those with chronic painful conditions and who take more than 3-4 g of paracetamol for several consecutive days. Chronic use of less than 2 g / day has not been shown to be associated with hepatic dysfunction.

Paracetamol mechanism of action

Paracetamol (Tachipirina) has effects analgesics is antipyretics similar to those of aspirin and other anti-inflammatory drugs, but exerts only mild anti-inflammatory effects and is thought to poorly inhibit COX in the presence of high concentrations of peroxides, such as those found at sites of inflammation.

What is the COX? COX is short for cyclooxygenase, or prostaglandin-endoperoxide synthase, and is an enzyme (a particular type of protein) belonging to the oxidoreductase class, which stimulates the conversion of arachidonic acid into prostaglandin endoperoxide.

COX cyclooxygenases are therefore proteins responsible for the synthesis of prostaglandins, substances produced by the body that are important for the regulation of numerous biological phenomena, among which the most important are inflammation, pain sensitivity, fever, secretions from the digestive organs, filtration of fluids in the kidney, reproduction and blood clotting.

Therefore, paracetamol, unlike other inflammatory drugs (NSAIDs), has almost no action in reducing cyclooxygenase and therefore is not effective in "extinguishing" inflammation.

Surely the most commonly taken daily dose, 1000 mg, is found to inhibit just 50% of COX-1 and COX-2 in tests carried out on the blood of healthy volunteers.
It has been suggested that COX inhibition may be more pronounced in the brain, and therefore in the centers of body temperature, which could explain the effectiveness antipyretic.

Paracetamol: absorption, metabolism and elimination

Paracetamol can be taken by the way oral or by way intravenous, in the hospital. Paracetamol taken orally shows excellent results bioavailability (i.e. it is absorbed for the most part). Peak plasma concentrations are reached within 30-60 minutes from the time of intake e half-life plasma (i.e. the time in which the concentration of the drug in the blood is halved) is approximately 2 hours following the administration of therapeutic doses (i.e. after taking a 500 mg tachipirina for example).

The drug is distributed fairly evenly in most body fluids. Its link with the proteins plasma it is variable, but it is still lower than that of others NSAIDs; only a percentage ranging from 20% to 50% is bound, even by analyzing the proteins at the concentrations found during acute paracetamol intoxication.

Over 90% of the drug can be found in the urine within the first day at therapeutic dosage, as it is metabolized by hepatic conjugation with glucuronic acid (approximately 60% of paracetamol), sulfuric acid (approximately 35% of paracetamol) or cysteine (less than 3%). Side note: Small amounts of hydroxylated and deacetylated metabolites are also found.

The children have a reduced ability to metabolize paracetamol compared to adults, having a reduced activity of glucuronidation of drugs. So the dosages used for adults are not good for children.

Paracetamol how it is used and what it is for

What are the therapeutic uses of paracetamol?

Paracetamol can be used as an antipyretic or analgesic; is the first-line analgesic in osteoarthritis and is particularly important in patients in whom aspirin and other anti-inflammatory drugs such as ibuprofen, ketoprofen, nimesulide, indomethacin, ketorolak, diclofenak are contraindicated (e.g., those with gastritis, ulcer gastric or duodenal peptic, hypersensitivity to aspirin or children with febrile diseases).

Paracetamol doses and maximum dosage

How much paracetamol can you take it? what is the maximum dose of paracetamol?

The conventional oral dose is 325-650 every 4-6 hours; the total dose should not exceed 4000 mg per day (2000 mg / day for chronic alcoholics). In fact, in Italy the classic formulations of Tachipirina or similar, or generic paracetamol drug are paracetamol 500 mg (used mainly in children or to bring down fever) and paracetamol 1ooo mg, used as a painkiller or for very high or resistant fever.

The formulations of tachipirina and generic paracetamol are mainly in tablets, tablets effervescent od orosoluble, drops and suppositories (particularly useful in children), or vials that can be administered by the way intravenous (used in a hospital setting for patients who need faster pain relieving or antipyretic action, or for those patients who cannot chew and / or swallow).

How much paracetamol you can take it? You can take a maximum of 4 g (4000 mg) of acetaminophen per day. Regarding the maximum dose, however, it should be noted that in 2009 an advisory group of the FDA (Food and Drug Administration) recommended a maximum dose of 2600 mg for paracetamol and a decrease in the maximum single dose from 1000 to 650 mg for commercially available formulations.

Paracetamol in children

Single doses of paracetamol for children 2 to 11 years of age range from 160 to 480 mg, depending on weight and age: no more than 5 doses should be given in any 24 hour period. Generally, a dose of 10 mg / kg should be used. Particular attention should be paid in consideration of the wide variety of formulations containing multiple active ingredients, both medicinal specialties and over-the-counter drugs, which could present a potential source of paracetamol with consequent overlap and toxicity.

Paracetamol side effects

What are the adverse effects of paracetamol?

Paracetamol is usually well tolerated at therapeutic doses. Single or repeated therapeutic doses (within 4000 mg per day) of paracetamol have no effect on the cardiovascular and respiratory systems, platelets or coagulation. Epidemiological studies suggest that gastrointestinal side effects are much less common than with therapeutic doses of anti-inflammatories. Occasionally, skin rashes or other types of allergic reactions occur. The skin rash is usually of the erythematous or urticarial type, but can sometimes be more severe and be accompanied by drug fever and mucosal lesions. Patients who have had hypersensitivity reactions to salicylates (eg aspirin) only rarely show sensitivity to paracetamol.

Very rare side effects have been reported neutropenia (reduction of neutrophil white blood cells), thrombocytopenia (reduction in the number of circulating platelets) and pancytopenia (reduction of all circulating cells produced by the bone marrow), haemolytic anemia (anemia due to the breakdown of blood cells reds). Kidney damage has rarely been reported, while liver damage is the real problem for those who take too high doses of paraetamol (tachipirine or similar).
Paracetamol intoxication Acute infusion of 7.5 g of paracetamol, or repeated use in supratherapeutic doses, may cause toxicity. The pltl j.! Ravc side effect of p <u · acetamol overdose is potentially fatal cpalll'tt necrosis. Tubular necrosis and hypoglycemic coma may also occur. The mechanism by which the overdose leads to hepatocellular damage and the conversion of the drug into the toxic metabolite NAPQJ. The route of conjugation with glucuronide c with sulfate is sallll: tla and larger quantities undergo N-hydroxylation CYP-mcd ltala <1 to form NAPQI. This is rapidly eliminated by conjugation with GSH, metabolized to mercaptic acid and excreted in the urine. In the event of an overdose, the levels of GSH I'Jllllico fall rapidly. The highly reactive melabolila N / I'QI binds covalently to cellular macromolecules, leading to dysfunction of the enzymatic systems and structural and metabolic alterations. Furthermore, the depletion of intracellular GSH ll'lldc the hepatocytes most susceptible to oxidative stress and apoptosis (see Fig. 4.5 and Chap. 6).
l pathotoxicity. In adults, hepatotoxicity may occur following • intake of a single dose of 0-15 g (150-250 mg / kg) of paracetamol; doses of 20-25 mg or more are potentially fatal. <'induction of CYP (eg, high alcohol consumption) or tll • pleection of GSH (malnutrition or fasting) increase susceptibility to liver damage which, as documented, is not common 111 follow up to the administration of therapeutic doses.
Illlomas that occur in the first 2 days of acute poisoning reflect a gastric level 11111bscre (nausea, abdominal pain. anorexia) and mask the severity of the! " intoxication. The plasma transaminases which elevated, 11 times markedly, to pa1 1irc approximately 12 to 36 hours after ingc.flnnc. Clinical evidence of hepatic damage occurs within 2-4 days from 111gc ~ tionc of toxic doses, with right subcoslalc pain, hepatomegaly, subittro rroagulopathy. Rcnal compromise or rcnalc insufficiency may occur. l • hepatic ills increase c peak between 72 c and 96 hours after the "inl '~" "ion. The onset of hepatic encephalopathy or worsening of coagulopathy III III this time period indicates a poor prognosis. Biopsies of the liver md anus nccrosis ccntrolobular with sparing of the lo na peri p011alc. No cases of unintended liver injury are reversible over a period of scuimanc or months.
Stop paracetamol overdose. Para 't • tanmlo overdose is a medical emergency (Hcard. 2008). Severe liver tlnn111 occur in 90% in patients with plasma concentrations greater than 300 µl at 4 hours or 45 µg / ml 15 hours after drug ingestion. When the concentration of the drug is less than 120 pg / ml at 4 hours or 30 pg / ml 12 hours after the ll! C ~ tionc. liver damage will, in all likelihood, be minimal. The nomogram er the gastric deconlami1111 / .ionc. Ga ~ tric washing is generally not indicated.
L ”N-at.:cylcysteine (NAC) is indicated for those who are at risk of liver damage. NAC therapy should be instituted in suspected cases of paracetamol advocacy even before plasma level measurements become available, with discontinuation of trauma if tests indicate that the risk of hepatotoxicity is low. NAC operates by dictating NAPQI. It reconstitutes the GSH idioms and can directly conjugate NAPQI acting as a substitute for GSI I. There are some cvidenlCs that in cases of ascertained paracetamol toxicity NAC can protect against extrahepatic damage through its antioxidant and anti-inflammatory properties. Even in the presence of activated carbon. there is extensive NAC uptake and the administration of activated charcoal should not be avoided, nor delayed administration of NAC. due to a possible integer: t.ionc NACC

What is paracetamol used for?

Paracetamol (commonly known by its most popular trade name, the tachipirina) is a drug used as an antipyretic and as an analgesic (pain reliever). It is one of the most used drugs by Italians, and in the 500 mg dosage it can be bought without a prescription.

What does paracetamol cure?

Paracetamol does not cure the underlying pathology, but only cures the symptom: in case of viral or bacterial infection with fever, paracetamol helps to faint, even if temporary. In case of painful symptoms following trauma or other cause, paracetamol helps to reduce pain, but does not cure the underlying condition.

Is paracetamol an anti-inflammatory?

No, paracetamol is an analgesic (helps reduce pain) and antipyretic (helps lower fever), but it is NOT an anti-inflammatory.

How to use paracetamol?

paracetamol should be used as a fever therapy (usually in case of hyperpyrexia with a temperature higher than 38 ° C) and as a pain reliever. Paracetamol can be taken in tablets, effervescent tablets or soluble sachets, at dosages of 500 mg or 1000 mg depending on the intensity and type of problem.It is also used in the treatment of chronic pain, as a first-class drug to which possibly associate weak or strong opioids.

How is paracetamol metabolized?

 

Where does paracetamol come from?

 

What are the trade names of paracetamol?

Here is a list of the trade names of the most popular drugs that contain paracetamol:

  • Acetamol
  • Actidue Day & Night
  • Actigrip
  • Actigrip Day & Night
  • Adolef
  • Algopyrine
  • Antireumin
  • Babyrinol CM
  • Buscopan Compositum CM
  • Calefred
  • Cebion Fever / Pain
  • Cibalgina Migraine Headache
  • Codamol
  • Coefferalgan
  • Depalgos
  • Efferalgan
  • Efferalganmed
  • Efferalgan Vit. C
  • Erifrin
  • Fluental
  • Fluimucil Influenza Cold
  • Influcup
  • Influmed
  • Influmed C
  • Influence
  • Intefluv
  • Kofidec
  • Kolibri
  • Lisoflu
  • Lonarid
  • Maranza
  • Minofen
  • Minofen Fever Pain
  • Neoborocillin Flu Cold
  • Neoborocillin Cold Fever
  • Neocibalgina
  • Neonevral
  • Neonisidine
  • Neonisidine C
  • NeoOptalidon
  • Nirolex Fever Pain
  • Nirolex Cold Flu
  • Pacet
  • Panadol
  • Paracetamol
  • Paracetamol Afom
  • Paracetamol Codeine
  • Paracetamol Phenylephrine
  • Paracetamol Vit C
  • Paracetamol Vit. C Ratiopharm
  • Patrol
  • Perfalgan
  • Pirestop
  • Piros
  • Racetic
  • Colds med
  • Sanipirina
  • Saniduo Nose Fever
  • Saridon
  • Sedis
  • Sinegrip
  • Solflu
  • Tachicaf
  • Tachidol
  • Tachyphene
  • Tachifludec
  • Tachinotte
  • Tachipirina
  • Tachipirina Flashtab
  • Orosoluble Tachipirina
  • Tachipirinaflu
  • Triaminic
  • Triaminic Flu
  • Veramon
  • Vicks Medinait
  • Zerinol
  • Zerinolflu
  • Zeuseff

 

2 Comments
  1. Roberto 3 years ago

    I wanted to know for paracentamol to be used on a full or empty stomach?

    • Author
      Testlevels 3 years ago

      It is indifferent, as it is not gastrically harmful it can be taken before or after a meal. Greetings

Leave a reply

Your email address will not be published. Required fields are marked *

*

Copyright Esamievalori.com 2021

en_USEnglish

Log in with your credentials

Forgot your details?